Hail, Limestone
- When
- March 24, 3:55 PM CST
- Where
- Limestone County, 2.24 mi SW of Center
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.480, -96.460
Isolated thunderstorms developed during the afternoon of March 24th. Small hail was reported in several storms, with the largest being nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Isolated thunderstorms developed during the afternoon of March 24th. Small hail was reported in several storms, with the largest being nickel sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 24, 2:57 PM CST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 357 PM CDT Fri Mar 24 2017 .DISCUSSION... Water vapor and visible satellite imagery shows a powerful upper low moving through the Southern Plains this afternoon. The center of the low is moving through the TX Panhandle with a rather large dry slot surging eastward across much of Texas. At the surface, a dryline is positioned just west of the Metroplex and has been nearly stationary over the last 90 minutes or so. East of the dryline, a narrow band of showers and a few thunderstorms continues to push eastward within an area of moderate to strong warm advection. So far the convection has been rather unimpressive, likely inhibited by a general lack of surface based instability. Temperatures where clouds/precipitation are occurring are relatively cold, with readings in the mid 50s. So despite the dryline still being to the west, and what appears to be increasing forcing for ascent, the atmosphere has been slow to recover in the wake of ongoing precipitation. The only exception at this hour is across our far southeastern counties where a very narrow axis of surface based instability has developed. A new line of convection has attempted to develop in this area and this should continue to be the main area of concern through the remainder of the afternoon. This area is generally from Cameron to Groesbeck to Palestine and areas southeast of there. For the remainder of this afternoon/evening, best rain chances will be across the far eastern counties with a limited severe weather threat. Concerning the Wind Advisory/Red Flag Warning...We'll go ahead and pull Grayson/Collin/Dallas from the Red Flag Warning given that RH values will likely remain higher east of the nearly stationary dryline. Even if the dryline does drift farther east, RH values are likely to remain above critical thresholds this evening. The Wind Advisory will remain in place through early evening. Southwest winds 20 to 30 mph are likely to continue with higher gusts. With the main line of showers/storms moving to the east by this evening, most areas will remain precipitation free through the overnight hours. There is a small chance for additional convective development along the actual cold front as the upper low moves east overnight. This would be most likely to occur across our far southeast counties. Tomorrow should be a rather nice day behind this system with temperatures in the 70s and dry northwest winds but another shortwave will be quick on its heels moving into the 4-corners region Saturday night. As southerly flow commences, moisture will return northward into Sunday. An axis of moderate instability is expected to develop across the eastern 2/3 of the CWA by Sunday afternoon as forcing for ascent increases. A dryline should also be positioned across our western counties. Dynamically, this setup is favorable for severe weather, however the main question will be the quality of moisture return through Sunday afternoon. If moisture can recover sufficiently, then an appreciable severe weather threat will exist. We'll have the highest PoPs generally along and north of of I-20 into our northeast counties late Sunday afternoon into the evening hours. Beyond Sunday, the next potential big weather maker will arrive during the middle of next week. A powerful upper low will swing through Texas late Tuesday into Wednesday initially bringing a severe weather threat. As the closed low gets closer, deep southerly flow will keep a steady fetch of Gulf moisture flowing into the region which would result in a heavy rainfall potential. We'll continue to monitor the specifics of this event over the coming days given the consistent signals in the model guidance. Dunn && .AVIATION... /ISSUED 1254 PM CDT Fri Mar 24 2017/ The morning showers and thunderstorms have moved to the east of all the DFW Metroplex TAF sites leaving behind VFR conditions. Winds will begin to veer by mid-afternoon as the dryline moves from west to east. Winds will increase to around 20 KTS, gusting to around 30 KTS. A secondary wind shift will arrive this evening as the front sweeps from northwest to southeast. VFR conditions will continue through the rest of this TAF cycle. For Waco, thunderstorms will remain in the vicinity of ACT until shortly after 18Z, but should continue to trek to the east through the afternoon. Winds will not be as strong, with sustained winds below 20 kts. VFR conditions will also prevail through this TAF cycle at ACT. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 74 55 85 58 / 5 0 0 30 30 Waco 51 76 53 84 59 / 5 0 0 10 20 Paris 53 71 51 81 58 / 20 0 0 20 50 Denton 51 72 51 84 56 / 5 0 0 30 20 McKinney 52 72 51 82 57 / 10 0 0 30 30 Dallas 55 75 56 85 59 / 10 0 0 30 30 Terrell 53 73 52 83 58 / 10 0 0 20 30 Corsicana 54 75 54 84 59 / 20 0 0 20 20 Temple 51 77 55 84 59 / 5 0 0 10 10 Mineral Wells 50 74 52 87 53 / 0 0 0 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CDT this evening for TXZ091-092- 100>103-115>118-129>133-141>144. Wind Advisory until 7 PM CDT this evening for TXZ091-092-100>102- 115>117-129>131-141. &&
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 445 PM CDT Fri Mar 24 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 445 PM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Through Tonight. Critical fire weather conditions will continue through the early evening hours mainly along and west of a Comanche to Fort Worth to Gainesville line. Outdoor burning is strongly discouraged as relative humidity values will remain low and gusty southwesterly winds are forecast to continue this evening. A Wind Advisory is also in effect for areas along and west of a Goldthwaite to Fort Worth to Gainesville line. Sustained winds of 20 to 30 MPH with gusts in the 35 to 40 MPH range will be possible. Thunderstorms will continue through the evening hours along and east of a Canton to Mexia to Rockdale line. A strong to severe storm or two cannot be completely ruled out, primarily across Central TX where some instability does exist. The main thunderstorm hazards will be strong downburst winds and hail. The tornado potential will remain low. Storms will move into East and Southeast Texas through the evening and nighttime hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The next chance for thunderstorms will be Sunday afternoon through Sunday night. Some of these storms could become severe. At this time, the main hazards appear to be damaging straight-line winds and large hail. A critical fire weather threat will be possible Sunday afternoon west of Interstate 35/35W where windy and dry conditions are expected. The active springlike pattern will persist, and thunderstorm chances will return on Tuesday and increase on Wednesday as the next system approaches. Severe weather and flooding may be possible with this mid-week system. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be possible across parts of Central TX. 24-Bain
Special Weather Statement
National Weather Service Fort Worth TX
433 PM CDT FRI MAR 24 2017
TXZ174-175-242200-
Robertson TX-Milam TX-
433 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROBERTSON AND
CENTRAL MILAM COUNTIES UNTIL 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockdale, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cameron and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3072 9709 3110 9685 3111 9681 3093 9661
3066 9702
TIME...MOT...LOC 2133Z 222DEG 33KT 3075 9700
58The Ft Hood radar (KGRK), 122 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690163.